Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 14, NWS Albuquerque, NM

March 6, 2009

NWS Albuquerque, NM issued this wind advisory at Mar 6, 2009, 3:40 AM MST. It took effect at Mar 6, 2009, 9:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2009, 3:40 AM MST (10:40 UTC)
In effect from
Mar 6, 2009, 9:00 AM MST
Expired
Mar 6, 2009, 6:00 PM MST
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 061040
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 AM MST FRI MAR 6 2009

...STRONG WINDS EXPECTED TODAY...

.A TIGHT SURFACE PRESSURE GRADIENT WILL PRODUCE ANOTHER ROUND OF
STRONG WINDS AND AREAS OF BLOWING DUST OVER MUCH OF NEW MEXICO
TODAY. SUSTAINED WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH ARE
EXPECTED TO DEVELOP BY LATE MORNING AND PERSIST THROUGH THIS
AFTERNOON. WINDS COULD GUST UP TO 55 MPH AT TIMES.

NMZ004>021-026-070100-
/O.NEW.KABQ.WI.Y.0014.090306T1600Z-090307T0100Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...GLENWOOD...SOCORRO...CARRIZOZO...RUIDOSO...
FORT SUMNER...ROSWELL...PORTALES...CLOVIS
340 AM MST FRI MAR 6 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP ACROSS
THE REGION TODAY. THIS WILL RESULT IN STRONG WEST TO SOUTHWEST
WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 55 MPH. THE STRONG
WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST WHICH MAY CAUSE
LOCALIZED VISIBILITY RESTRICTIONS THIS AFTERNOON. WINDS WILL
GRADUALLY SUBSIDE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

KW/52
1 follow-up statement
000 
WWUS75 KABQ 070122
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
622 PM MST FRI MAR 6 2009

NMZ017-026-071200-
/O.EXP.KABQ.WI.Y.0014.000000T0000Z-090307T0100Z/
/O.NEW.KABQ.WI.Y.0015.090307T0122Z-090308T0100Z/
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITY OF...RUIDOSO
622 PM MST FRI MAR 6 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST SATURDAY. 

STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL
CONTINUE TO PRODUCE LOCALLY STRONG SURFACE WINDS ACROSS THE
NORTHERN SACRAMENTO MOUNTAINS OF LINCOLN COUNTY AND THE GUADALUPE
MOUNTAINS OF CHAVES COUNTY THROUGH THE DAY SATURDAY. WHILE THERE
MAY WELL BE SOME EBBING OF THE WINDS AT TIMES OVERNIGHT...IN
GENERAL WEST TO SOUTHWEST WINDS WILL BLOW AT SPEEDS OF 25 TO 40
MPH WITH GUSTS BETWEEN 45 AND 55 MPH ON OCCASION. THE STRONG WINDS
WILL ALSO PRODUCE AREAS OF BLOWING DUST WHICH MAY CAUSE LOCALIZED
VISIBILITY RESTRICTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ004>016-018>021-070230-
/O.EXP.KABQ.WI.Y.0014.000000T0000Z-090307T0100Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...GLENWOOD...SOCORRO...CARRIZOZO...FORT SUMNER...
ROSWELL...PORTALES...CLOVIS
622 PM MST FRI MAR 6 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

LOCALIZED STRONG WEST AND SOUTHWEST WINDS OF 25 TO 35 MPH WILL
STILL OCCUR AT TIMES ON THE HIGHER PEAKS...AND SOME DISTANCE
EAST...OF THE CENTRAL MOUNTAIN CHAIN OVERNIGHT. ALSO EXPECT
OCCASIONAL GUSTS BETWEEN 40 AND 50 MPH IN THIS REGION.

$$

43

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 6, 3:15 AM MST, 25 minutes earlier.

Area forecast discussion, Mar 6, 3:15 AM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 AM MST FRI MAR 6 2009

.DISCUSSION...
MAIN WEATHER CONCERNS THE NEXT FEW DAYS WILL CONTINUE TO BE
STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS.

TODAY LOOKS TO NEARLY RESEMBLE YESTERDAY AS A DECENT 700MB JET
SWEEPS ACROSS MUCH OF NEW MEXICO. CLOUD COVER WILL ONCE AGAIN
PLAY AT LEAST SOME ROLE IN JUST HOW MUCH WIND MIXES DOWN BUT WE
STILL EXPECT WIDESPREAD ADVISORY LEVEL WINDS TO DEVELOP FROM LATE
MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. WE WILL HOIST A
WIND ADVISORY FOR ALL BUT THE NORTHWEST PLATEAU AND NORTHWEST
MOUNTAINS. GIVEN THE RECENT STRETCH OF VERY DRY WEATHER...BLOWING
DUST WILL ONCE AGAIN OCCUR ESPECIALLY FROM ALBUQUERQUE AND POINTS
SOUTH AND EAST. LOCALIZED VISIBILITY RESTRICTIONS TO BELOW 3 MILES
AT TIMES ARE POSSIBLE.

ON THE OTHER HAND..WATER VAPOR IMAGERY CONTINUES TO INDICATE ABUNDANT
JET ENERGY DIVING FROM THE PACIFIC NORTHWEST INTO CALIFORNIA. THIS
ENERGY WILL GRADUALLY TRANSLATE EAST ACROSS THE FOUR CORNERS TODAY
AND SATURDAY BRINGING INCREASING CHANCES FOR PRECIPITATION MAINLY
OVER THE NORTHERN MOUNTAINS. RATHER WARM CONDITIONS WILL PRECLUDE
ANY SNOWFALL ACCUMULATION FOR AT LEAST THE FIRST PART OF TODAY.
MODELS HAVE BEEN PERSISTENT IN DEVELOPING AN AREA OF MORE ENHANCED
PRECIPITATION TONIGHT AND SATURDAY OVER THE NORTHERN MOUNTAINS AND
HAVE BEEN RUNNING THIS NOW FOR A COUPLE OF DAYS. AM NOT SIDING
TOWARD THE HIGHER QPF AMOUNTS BUT OVERALL...SEE NO REASON TO SIDE
AGAINST IT AS THE UPPER TROUGH SWINGS EAST AND CLIPS THE NORTHERN
CWFA ON SATURDAY. IN ADVANCE OF THE PROGRESSING UPPER TROUGH...700MB
TEMPS COULD COOL JUST ENOUGH TO PRODUCE MINOR SNOWFALL
ACCUMULATIONS OF 1 TO 2 INCHES WITH PERHAPS SOME LOCALIZED 3 INCH
AMOUNTS POSSIBLE. ANY ACCUMULATIONS THAT DO OCCUR WILL BE MOST
LIKELY ABOVE 7500 FEET. NO HIGHLIGHTS NEEDED ATTM.

THE UPPER TROUGH AND ITS EFFECTS BYPASS NEW MEXICO ON SUNDAY WITH
WINDY AND DRY WEATHER HOLDING IN TIGHT INTO MONDAY AND POTENTIALLY
TUESDAY. LONG RANGE MODEL GUIDANCE SUGGESTS A CONTINUATION OF THE
DRY AND AT LEAST BREEZY PATTERN INTO THE MIDDLE PART OF NEXT WEEK
WITH MINIMAL CHANCES OF BENEFICIAL PRECIPITATION STATEWIDE.

KW

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS NORTHERN AND CENTRAL NEW MEXICO
THROUGH THE NEXT 24 HOURS WITH THE EXCEPTION OF SOME VISIBILITY
RESTRICTIONS DUE TO BLOWING DUST. ANY RESTRICTIONS WILL BE
INTERMITTENT WITH VISIBILITIES GENERALLY REMAINING GREATER THAN 4
MILES. GUSTY WINDS OF 35 TO 45 KT WILL BE COMMON ACROSS THE FORECAST
AREA...ESPECIALLY NEAR AND DOWNWIND OF SUMMITS. THUS...AN AVIATION
WEATHER WARNING CONDITIONS WILL BE POSSIBLE BY THE LATE MORNING TO
EARLY AFTERNOON FOR THE ALBUQUERQUE SUNPORT DUE TO GUSTS ABOVE
35KT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.FIRE WEATHER...
ANOTHER WINDY DAY IS ON TAP FOR TODAY AS STRONG 700MB WINDS OF 35 TO
50KT PUSH OVER NEW MEXICO. STRONGEST WINDS ALOFT LOOK TO PASS OVER
THE STATE PRIOR TO PEAK HEATING AND OPTIMAL MIXING...YET MUCH OF THE
FORECAST AREA WILL STILL SEE CRITICALLY HIGH WINDS THROUGHOUT THE
AFTERNOON. LONGWAVE TROUGH AXIS WILL CONTINUE TO DIG INTO THE
SOUTHWESTERN STATES THROUGH THE LATE AFTERNOON AND WIDESPREAD MID TO
HIGH LEVEL CLOUD COVER WILL STREAM OVER THE STATE TODAY. THIS LOOKS
TO PROVIDE LOW DEWPOINT DEPRESSIONS AT 700MB OVER MUCH OF THE
WESTERN ZONES AND OCCASIONALLY INTO THE RIO GRANDE VALLEY WHICH WILL
KEEP HUMIDITIES FROM BOTTOMING OUT BELOW CRITICAL THRESHOLDS.
THUS...THE FIRE WX WATCH FOR THE WESTERN ZONES WILL BE
CANCELLED...BUT WILL CONTINUE WITH RED FLAG WARNINGS IN THE CENTRAL
TO EASTERN AND NORTHEASTERN ZONES.

WINDS MAY SEE AN UPTICK ON SATURDAY...ESPECIALLY ALONG AND EAST OF
THE CENTRAL MOUNTAINS AS SIMILAR 700MB FLOW REGIME PREVAILS AND A
DEEPER 999MB SURFACE LOW DEEPENS OVER SW KANSAS. EASTERN HIGH PLAINS
WILL BE THE MOST LIKELY TO SEE CRITICAL WINDS AND RH VALUES...BUT A
DRY SLOT ALOFT COULD MIX SOME DRIER AIR TO THE SURFACE NEAR THE
CENTRAL PART OF THE STATE...INCLUDING THE MIDDLE RIO GRANDE VALLEY
AND CENTRAL MOUNTAINS. THUS...FIRE WEATHER WATCH FOR SATURDAY HAS BEEN
EXPANDED INTO THESE AREAS. DEPENDING ON DEFINITION/EVOLUTION OF
THE DRY SLOT...THE SOUTHWESTERN MOUNTAINS MAY HAVE TO BE UPGRADED AS
WELL...AND THIS WILL HAVE TO BE MONITORED BY FUTURE SHIFTS.
MEANWHILE THE NORTHWESTERN AND NORTHERN MOUNTAINS WILL SEE RAIN
AND SNOW SHOWERS WITH PASSAGE OF THE UPPER TROUGH. TEMPERATURES
WILL COOL ACROSS THE FORECAST AREA LATE SATURDAY AND INTO SUNDAY.
THIS WILL CREATE HIGHER HUMIDITIES THROUGH THE DAY ON SUNDAY...AND
WEAKER WINDS WILL ALSO BE IN PLACE. ONLY BRIEF AND LOCALIZED
CRITICAL FIRE WX CONDITIONS ARE EXPECTED TO THE EAST OF THE
CENTRAL MOUNTAINS SUNDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  63  34  50  24 /   0   0  10   5
GALLUP..........................  59  31  47  20 /   0   0   0   0
GRANTS..........................  64  31  53  18 /   0   0   0   0
GLENWOOD........................  69  36  62  28 /   0   0   0   0
CHAMA...........................  51  25  41  12 /  20  20  40  10
LOS ALAMOS......................  60  33  50  21 /   0   0  10   0
RED RIVER.......................  50  24  37  12 /  20  30  30  10
TAOS............................  57  33  47  19 /   5   5  10   5
SANTA FE........................  63  35  52  24 /   0   0  10   0
SANTA FE AIRPORT................  65  35  54  25 /   0   0   5   0
ESPANOLA........................  66  34  56  21 /   0   0   5   0
ALBUQUERQUE HEIGHTS.............  69  40  61  33 /   0   0   0   0
ALBUQUERQUE VALLEY..............  70  38  63  30 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  68  39  60  30 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  69  39  62  31 /   0   0   0   0
SOCORRO.........................  76  42  68  33 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  62  36  54  25 /   0   5   5   0
MORIARTY/ESTANCIA...............  67  38  57  28 /   0   0   0   0
CARRIZOZO.......................  71  43  66  34 /   0   0   0   0
RUIDOSO.........................  65  42  58  33 /   0   0   0   0
RATON...........................  69  34  57  19 /   0   0   5   5
LAS VEGAS.......................  65  38  56  24 /   0   0   5   5
ROY.............................  68  40  61  28 /   0   0   0   5
CLAYTON.........................  74  41  64  27 /   0   0   0   5
SANTA ROSA......................  78  44  69  32 /   0   0   0   0
TUCUMCARI.......................  80  47  72  34 /   0   0   0   5
FORT SUMNER.....................  81  46  73  35 /   0   0   0   0
CLOVIS..........................  80  46  73  34 /   0   0   0   5
PORTALES........................  82  46  74  35 /   0   0   0   5
ROSWELL.........................  84  50  76  37 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-106>108.

FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES...
NMZ106>108.

WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING FOR
THE FOLLOWING ZONES...NMZ004>021-026.

&&

17/52
Hazardous weather outlook, Mar 5, 7:15 PM MST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
715 PM MST THU MAR 5 2009

NMZ001>021-026-061300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
715 PM MST THU MAR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TONIGHT

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...A FEW LOCATIONS ALONG AND UP TO ABOUT 80 MILES EAST OF THE
CENTRAL MOUNTAIN CHAIN WILL STILL EXPERIENCE SOME STRONG WIND GUSTS
BETWEEN 35 AND 50 MPH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A RED FLAG WARNING IS IN EFFECT FROM LATE FRIDAY MORNING THROUGH
EARLY FRIDAY EVENING FROM THE MIDDLE RIO GRANDE VALLEY TO THE
EASTERN PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...A FIRE
WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR THE WEST CENTRAL
AND NORTHWEST HIGHLANDS BELOW 7500 FEET DUE TO STRONG WINDS AND
LOW HUMIDITY. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR SATURDAY
AFTERNOON ACROSS THE EAST CENTRAL PLAINS.

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH
WILL BE POSSIBLE AGAIN FRIDAY ACROSS MUCH OF THE AREA. STAY TUNED
FOR ADDITIONAL WIND ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

43

In the hours before

Local storm report, Mar 5, 10:26 PM MST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1026 PM MST THU MAR 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     NON-TSTM WND GST 6 NE LAS VEGAS          35.66N 105.14W
03/05/2009  M59.00 MPH       SAN MIGUEL         NM   ASOS

&&

CJONES

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 2:16 PM MSTRed Flag WarningABQBernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more29 hr

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.